You always hear warnings about being on long term prednisone for a number of reasons, but in the fine print somewhere is also the following year or so AFTER you have gone off of it that it can still effect you.
I mentioned the past couple weeks to my dr… and the fact that unlike a hormonal cycle – these feelings and vague symptoms weren’t going away. Low and behold, apparently prednisone has made my adrenal glands very angry / lazy / useless little sacks of garbage, which also means that any time my body is under stress (whether that be dental work, an infection, fatigued, sick, emotional stress, etc etc) my wee adrenal glands can’t produce enough hormones to compensate for it, and the result is…. wait for it…..:
*Low blood pressure, extreme fatigue, lack of emotional and coping ability, inadequate response to stress, impeded immune response, insomnia, abdominal pain, hormonal deficits, severe worsening PMS, suicidal thoughts, and lack of focus / ‘mental fog’ to name a few.
My. That sounds like fun – and sure explains a lot.
Prednisone, dear prednisone, where for art thou compassion? 😥